Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 166, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 2, 2019, 6:24 PM EDT for Beaver County, Washington County, Pennsylvania; Columbiana County, Jefferson County, Ohio; Brooke County, Hancock County, West Virginia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2019, 6:24 PM EDT (22:24 UTC)
- Expired
- Jul 2, 2019, 7:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Columbiana County, OH, Jefferson County, OH, Beaver County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV
The radar
The Pittsburgh radar (KPBZ), 29 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 4:40 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 2, 4:40 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 440 PM EDT Tue Jul 2 2019 .SYNOPSIS... Warm and humid conditions with daily thunderstorm chances can be expected through the remainder of the week. && .NEAR TERM /THROUGH WEDNESDAY/... Warmth and humidity has returned to the region with showers and storms generating under weak shortwave pulses in wnw flow aloft. There remains the potential for isolated storms with downburst wind gusts as the primary severe threat given modest mid level dry air entrainment. Rainfall rates may also be a problem with warm cloud rain process and high precipital water; however, that potential will be offset by sufficient storm movement. For the overnight, chance POPs have been retained with additional shortwave energy expected to support more, albeit weaker convection. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... The warm, humid pattern will continue through the holiday with embedded shortwave energy maintaining convection chances. && .LONG TERM /FRIDAY THROUGH TUESDAY/... A largely unchanged pattern is expected, with zonal flow persisting into the weekend. Minimal changes in upper flow will maintain a stagnant, warm, and humid airmass, with temperature at or slightly above average. Once again, precipitation chances will be determined by shortwave activity embedded in zonal flow. Precipitation chances may increase early next week with the encroachment of a frontal boundary. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... Scattered showers and thunderstorms are expected to continue as warmth and humidity interact with crossing shortwave energy. Confidence in restrictions at individual terminals is thus low; however, MVFR to IFR cigs with patchy fog may have a better chance at DUJ and FKL as moisture pools near a stationary boundary. .Outlook... Periodic restrictions are likely with abundant boundary layer moisture and daily convection chances. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jul 2, 10:34 AM EDT, 7 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1034 AM EDT Tue Jul 2 2019 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-031445- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 1034 AM EDT Tue Jul 2 2019 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and tonight. Isolated severe thunderstorms are possible with damaging wind as well as localized flooding associated with thunderstorm development this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated severe storms are possible through the week with damaging wind and flash flooding the primary impacts. Most of the storms will occur in the afternoon - evening time frame. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jul 2, 4:55 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
455 PM EDT TUE JUL 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL 1 SW LAWSON HEIGHTS 40.28N 79.40W
07/02/2019 M0.75 INCH WESTMORELAND PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ1902496
07Local storm report, Jul 2, 5:31 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
531 PM EDT TUE JUL 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 2 SE DELMONT 40.39N 79.55W
07/02/2019 WESTMORELAND PA 911 CALL CENTER
THREE TREES DOWN
&&
EVENT NUMBER PBZ1902497
07Local storm report, Jul 2, 5:32 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
532 PM EDT TUE JUL 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG YOUNGSTOWN 40.28N 79.37W
07/02/2019 WESTMORELAND PA PUBLIC
TREES DOWN
&&
EVENT NUMBER PBZ1902498
07Local storm report, Jul 2, 5:36 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
536 PM EDT TUE JUL 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 5 S LIGONIER 40.17N 79.24W
07/02/2019 WESTMORELAND PA PUBLIC
COUPLE OF TREES DOWN
&&
EVENT NUMBER PBZ1902499
07Local storm report, Jul 2, 5:52 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
552 PM EDT TUE JUL 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG 2 NE CALUMET-NORVELT 40.23N 79.47W
07/02/2019 WESTMORELAND PA COUNTY OFFICIAL
TREES DOWN
&&
EVENT NUMBER PBZ1902500
07Special weather statement, Jul 2, 5:59 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
559 PM EDT Tue Jul 2 2019
OHZ039>041-048-049-022300-
Tuscarawas-Coshocton-Harrison-Columbiana-Carroll-
559 PM EDT Tue Jul 2 2019
...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND AND
HEAVY RAIN WILL AFFECT NORTHERN HARRISON...NORTHWESTERN COLUMBIANA...
COSHOCTON...CARROLL AND TUSCARAWAS COUNTIES...
At 558 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Hartville to Mount Eaton to near
Nashville. Movement was southeast at 20 mph.
Wind gusts up to 50 mph are possible with these storms. Some of
these storms are expected to intensify and may become severe.
Locations impacted include...
New Philadelphia... Dover...
Salem... Coshocton...
Columbiana... Uhrichsville...
Carrollton... Minerva...
Lisbon... Dennison...
Strasburg... West Lafayette...
Torrential rainfall also is occurring with these storms and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4046 8218 4044 8168 4063 8167 4067 8146
4065 8124 4072 8124 4073 8109 4090 8108
4090 8090 4093 8088 4084 8060 4038 8130
4018 8213 4034 8219
TIME...MOT...LOC 2158Z 318DEG 17KT 4098 8137 4070 8166 4062 8217The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:53 PM EDT | Special Weather Statement | PBZ | Mercer | 37 min |
| Jul 2, 1:33 PM EDT | Special Weather Statement | PBZ | Mercer | 27 min |
| Jul 2, 2:27 PM EDT | Special Weather Statement | PBZ | Armstrong | 33 min |
| Jul 2, 2:30 PM EDT | Special Weather Statement | PBZ | Jefferson | 30 min |
| Jul 2, 2:54 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 36 min |
| Jul 2, 3:07 PM EDT | Special Weather Statement | PBZ | Allegheny | 23 min |
| Jul 2, 3:32 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana | 43 min |
| Jul 2, 3:56 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 34 min |
| Jul 2, 4:18 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler | 27 min |
| Jul 2, 4:21 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Westmoreland | 24 min |
| Jul 2, 4:45 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 30 min |
| Jul 2, 5:35 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 25 min |
| Jul 2, 7:14 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Washington | 46 min |
| Jul 2, 7:38 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 52 min |
| Jul 2, 1:51 PM EDT | Special Weather Statement | PBZ | Guernsey | 24 min |
| Jul 2, 3:27 PM EDT | Special Weather Statement | PBZ | Guernsey | 33 min |
| Jul 2, 5:59 PM EDT | Special Weather Statement | PBZ | Carroll, Columbiana, Coshocton, Tuscarawas | 61 min |
| Jul 2, 6:20 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Harrison, Tuscarawas | 40 min |
| Jul 2, 6:44 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Tuscarawas | 61 min |
| Jul 2, 6:57 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Carroll, Harrison, Jefferson | 63 min |
| Jul 2, 7:23 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Coshocton, Guernsey, Harrison, Muskingum, Noble and 1 more | 67 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2019Severe Thunderstorm Warnings in Ohio, 2019Severe Thunderstorm Warnings in West Virginia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.